Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Painful hands inside and out
Jan 20, 2005

I tested HIV + in 1988 and started on meds in 1990 with good results over the years. T-cells range from 600-1100, viral load usually between 300 - 1500. I've been having pain and numbness in feet, hands and arms for a few years so I finally went to a neurologist who confirmed neuropothy in my feet but carpel tunnel in my hands. No longer taking d4t and I had the ct surg in right hand two months ago. Pain is now more local to hand (not arm) but isn't back to normal yet.

I also have some very persistant exema on both hands for the past few years. Could this be related to the carpel tunnel? Maybe carpel tunnel and hand exema are common for a 40 yr old man but it can be very awkward and painful when I meet with clients. My hands often look and feel badly burned and peeling. Completing documents and even a handshake can be painful and awkward. I'd were gloves if I didn't think it would generate even more stange looks. I have lots of friends with long term HIV but none seem to have this problem with their hands? Is exema more common and persistent with HIV? Can it affect the nerves in my hands? Any suggestions would be appreciated.

Response from Dr. Henry

Drug or HIV related neuropathy usually does not focus in the hands as you have described. I would see a pain specialist and neurologist if possible to look at your options for symptoms relief (as well as your HIV specialist). KH



Previous
nausia
Next
Re; Lexapro vs. Paxil

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement